On series of ordinals and combinatorics

Mathematical Logic Quarterly 43 (1):121-133 (1997)
  Copy   BIBTEX


This paper deals mainly with generalizations of results in finitary combinatorics to infinite ordinals. It is well-known that for finite ordinals ∑bT<αβ is the number of 2-element subsets of an α-element set. It is shown here that for any well-ordered set of arbitrary infinite order type α, ∑bT<αβ is the ordinal of the set M of 2-element subsets, where M is ordered in some natural way. The result is then extended to evaluating the ordinal of the set of all n-element subsets for each natural number n ≥ 2. Moreover, series ∑β<αf are investigated and evaluated, where α is a limit ordinal and the function f belongs to a certain class of functions containing polynomials with natural number coefficients. The tools developed for this result can be extended to cover all infinite α, but the case of finite α appears to be quite problematic



    Upload a copy of this work     Papers currently archived: 74,509

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

A Covering Lemma for HOD of K (ℝ).Daniel W. Cunningham - 2010 - Notre Dame Journal of Formal Logic 51 (4):427-442.
Semi-Monotone Series of Ordinals.John L. Hickman - 1979 - Notre Dame Journal of Formal Logic 20 (1):196-200.
Some Recent Developments in Higher Recursion Theory.Sy D. Friedman - 1983 - Journal of Symbolic Logic 48 (3):629-642.
Full Reflection of Stationary Sets Below ℵω.Thomas Jech & Saharon Shelah - 1990 - Journal of Symbolic Logic 55 (2):822 - 830.
Combinatorics on Ideals and Axiom A.James D. Sharp - 1994 - Journal of Symbolic Logic 59 (3):997-1000.
Notes on Singular Cardinal Combinatorics.James Cummings - 2005 - Notre Dame Journal of Formal Logic 46 (3):251-282.
Order Types of Ordinals in Models of Set Theory.John E. Hutchinson - 1976 - Journal of Symbolic Logic 41 (2):489-502.
On Topological Spaces Equivalent to Ordinals.Jörg Flum & Juan Carlos Martinez - 1988 - Journal of Symbolic Logic 53 (3):785-795.
The Reals in Core Models.Philip Welch - 1987 - Journal of Symbolic Logic 52 (1):64-67.


Added to PP

30 (#386,353)

6 months
1 (#417,896)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

2001–2002 Winter Meeting of the Association for Symbolic Logic.Greg Hjorth - 2002 - Bulletin of Symbolic Logic 8 (2):312-318.

Add more citations

References found in this work

No references found.

Add more references